Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Fever with excessive cough, sore throat, headache. Diagnosed bronchitis. On augmentim. What now?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
my 15 year old son has had a fever ranging from 100. - 103. for 9 days now. He started with sore throast, not well feeling on a Monday, home from school Tuesday, symptoms worsened, and by Friday, 5/11 had a fever with excessive coughing, sever sore throat, headache and on 5/12 diagnosed bronchitis with a 102.3 fever. He took the z-pack and OTC symptom meds. 5/15, Tueday, fever 103.0 back at doctor and did a general exam for menengitis, mono, and said it was noiw viral and return if fever persisted in two days. 5/18 minimal sore throat, continued cough with congestion, right ear clogged with wax, cracling in chest, 102. fever, coughing, has lost 4 pounds since 5/15, still sick, fatigued and pale. Pediatrician start3ed him on Augmentin that day. Today is 5/19 still with 101. fever and cough. All fevers have been maintained with Nyquil, Motrin, or Tylenol. Should I take him to ER or wait this out further with the Augmentin? His weight is now 112, he is 5'4 1/2. His ongoing medications are conceta 36mg; concerta 27mg; zoloft 25mg; intunive 1mg q,am; xyzal q hs, 7.5 remeron qhs. norditropin GH 3.8 units q d.

he has celiac disease dx by blood tests and endoscopy for 1 year now.
Posted Fri, 8 Jun 2012 in Medicines and Side Effects
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

The symptoms your son had are very typical of a viral fever.

In viral fevers the immunity drops down making easy for bacterial infections to gain entry.This is what happened in your son.He has lower due to reduced immunity in the lungs.Such presentation is very common and not serious unless put on a course of good antibiotics.

Augmentin is a best choice for such infections and a course of a week will be reasonably optimal to cure him.Do continue on the antibiotics and wait for two days after completion of the course.

If you still see fever in him after two days of completing Augmentin then there would be need for a sputum culture sensitivity test which isolates the organisms and mentions a list of antibiotics for which the bacteria is sensitive. Placing one of those sensitive antibiotics will put an end his sufferings for sure.

Hope I have answered your query. Let me know if I can assist you further.

Wish him a speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor